MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's sex unavailable.Patient's weight unavailable.
 
Event or Problem Description
This report was received from a distributor in (b)(4): a lead extraction procedure commenced; it is unknown to the manufacturer how many leads, the location of the leads or the indication for extraction.It was reported that a spectranetics lead locking device was chosen to provide a traction platform for the lead, but the lld did not progress to the distal tip of the lead.The physician used the guide wire for the pacemaker to insert the lld within the lead.Using a spectranetics 9f tightrail rotating dilator sheath, it was reported that the physician could not get through the calcification that was present within the vessel, in the subclavian region.The manufacturer became aware on 14 april 2020 that the lead and lld reportedly broke at some point during the procedure, and the lead with a portion of the lld inside the lead were cut, capped, and remained within the patient's body.The case was postponed; the patient survived the procedure.This report is being submitted to capture the lld which broke along with the lead, and the lead/lld cut, capped, and remained within the patient's body.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10022741
Report Number1721279-2020-00104
Device Sequence Number2501935
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)210603(10)FLJ19E30A
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ19E30A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005